Arizona, 2007Flash Flood in Arizona, August 6, 2007
August 6, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused a rock slide on Highway 60 and flash flooding on State Route 73.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a rock slide on Highway 60 and flash flooding on State Route 73.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 6, 2:20 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST MON AUG 6 2007
.SYNOPSIS...EXPECT AFTERNOON AND EVENING RAIN SHOWERS AND
THUNDERSTORMS TO DIMINISH IN COVERAGE FROM WEST TO EAST THROUGH
THURSDAY. MOIST CONDITIONS MAY RETURN FOR FRIDAY AND THE WEEKEND.
&&
.DISCUSSION...A SLOW MOVING TROUGH OF LOW PRESSURE LIES OVER THE
PACIFIC NORTHWEST WITH ITS AXIS ALONG A LINE FROM ABOUT SPOKANE WA
TO EUREKA CA. AS THE TROUGH MOVES EASTWARD...IT WILL CONTINUE TO
INTRODUCE DRIER...MORE STABLE AIR TO NORTHERN ARIZONA. SATELLITE
IMAGERY SHOWS THE AREA WEST OF A LINE FROM ABOUT KAYENTA TO PRESCOTT
TO BE DOTTED WITH ONLY FAIR WEATHER CUMULUS. THIS AREA CORRESPONDS
NICELY WITH AN AREA OF LOWER EQUIVALENT POTENTIAL TEMPERATURE SLOWLY
MAKING ITS WAY EASTWARD ACROSS THE STATE. EAST OF THE
KAYENTA-PRESCOTT LINE CLOUDINESS IS MORE WIDESPREAD...BUT CONVECTION
AND ASSOCIATED HEAVIER PRECIPITATION IS ANCHORED OVER THE HIGHER
TERRAIN OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. THIS AREA
CORRESPONDS WELL TO NEGATIVE LIFTED INDICES. WHERE STORMS HAVE
DEVELOPED TODAY...EXPECT THEM TO DIE OUT LATER THIS EVENING.
FOR TUESDAY THROUGH THURSDAY...THE GFS AND NAM TELL SLIGHTLY
DIFFERENT TALES WHEN IT COMES TO A DRYING TREND. THE GFS INTRODUCES
MORE DRY AIR FOR A LONGER PERIOD. THE NAM DOESNT DRY THINGS OUT AS
MUCH OR FOR AS LONG. EITHER WAY...EXPECT TO SEE A DECIDED DOWNTURN
IN THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA FOR THE NEXT COUPLE
OF DAYS. THE ONLY EXCEPTION COULD BE OVER THE WHITE MOUNTAINS WHERE
A BIT OF AFTERNOON ACTIVITY MAY LINGER.
FOR FRIDAY AND BEYOND...EXPECT THE REINTRODUCTION OF MOISTURE AND
INSTABILITY.
&&
AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS TSRA WILL
CONTINUE THROUGH 03Z WITH VSBY 2SM AND CIGS BKN020 IN THE HEAVIER
SHOWERS...MAINLY ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF
INTERSTATE 17. ISOLATED TSRA ELSEWHERE WITH BASES BETWEEN 10K TO 13K
FEET MSL. THUNDERSTORMS DIMINISHING AFTER 04Z...WITH ISOLD SHOWERS
THROUGH 08Z AND AREAS OF CEILINGS 7-10 KFT AGL TIL 14Z OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
HOWARD/TC
Hazardous weather outlook, Aug 6, 9:40 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST MON AUG 6 2007
AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
940 AM MST MON AUG 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT DIMINISHED THUNDERSTORM ACTIVITY WEST OF A LINE FROM PAGE TO
PRESCOTT. EAST OF THAT LINE...EXPECT SCATTERED THUNDERSTORMS TO
FIRST DEVELOP BY LATE MORNING OVER THE HIGH TERRAIN OF APACHE
COUNTY. DEVELOPMENT OVER CENTRAL PORTIONS OF THE STATE WILL BE
DELAYED DUE TO LINGERING CLOUD COVER. STORMS WILL MOVE SLOWLY FROM
SOUTHWEST TO NORTHEAST. SLOW STORM MOVEMENT WILL INCREASE THE
POTENTIAL FOR LOCALIZED FLOODING. EXPECT ACTIVITY TO DIE DOWN AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRIER...MORE STABLE CONDITIONS OVER WESTERN ARIZONA WILL MOVE
EASTWARD THROUGH MIDWEEK BRINGING A DOWNTURN IN CONVECTIVE ACTIVITY.
IT APPEARS MORE MOISTURE WILL RETURN TO THE NORTHLAND BY THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HOWARD
Flash Flood, Gila
- When
- August 6, 4:45 PM MST to 5:45 PM MST
- Where
- Gila County, 0.9 mi NW of Carrizo to 0.9 mi NW of Cedar Creek
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.989, -110.291
Heavy rain caused a rock slide that close Highway 60 at mile marker 321. Flash flooding was observed on State Route 73. Huston Creek overflowed in Star Valley and flooded about 20 homes and/or trailers.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Excessive Heat in Missouri, August 6 to 17, 20074 deaths · 37 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Flash Flooding in Pennsylvania, August 6, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55138.